MAUDE Adverse Event Report: SYNTHES GMBH MATRIXMANDIBLE 2.4MM DRILL BIT J-LATCH/90MM FOR 03.503.046; DRILL, BONE, POWERED

SYNTHES GMBH MATRIXMANDIBLE 2.4MM DRILL BIT J-LATCH/90MM FOR 03.503.046; DRILL, BONE, POWERED
Catalog Number 03.503.471
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that this patient underwent surgery on (b)(6) 2020 to replace a mandibular plate, treating mandibular osteomyelitis.The surgeon tried to attach the drill bit to the drill.But the drill bit did not go through the drill¿s inlet.The procedure was completed with less than thirty (30) minutes delay.Patient was stable.This report is for a matrixmandible 2.4mm drill bit j-latch.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part:03.503.471, synthes lot: u272984, supplier lot: n/a, release to warehouse date: january 05, 2018, expiration date: n/a, supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The product was returned to zuchwil customer quality for evaluation.Customer quality then conducted visual inspection and dimensional check of the returned device.During the visual inspection, the breakage of the device could be confirmed.Furthermore, the cutting edges were found blunt which are consistent with often and intensive use.No other visual damage could be observed.The returned device was tested for dimensional inspection with the result that the for the complaint relevant dimensions were found to be within specifications.It should be noted that product failure is multifactorial.Based on the condition of the device, we can assume that this product was an often and intensive used instrument.We suppose that the bad condition of the device before surgery, in combination with a mechanical overload situation during use, could lead to the breakage.Because of that, we would like to draw your attention to the leaflet ¿important information¿: check instruments for sound surfaces, and correct adjustment and function.Do not use severely damaged instruments, instruments with unrecognizable markings, corrosion, or blunt cutting surfaces.As part of our quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE 2.4MM DRILL BIT J-LATCH/90MM FOR 03.503.046
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11167002
Report Number8030965-2021-00289
Device Sequence Number17025765
Product Code DZI
UDI-Device Identifier07611819975262
UDI-Public(01)07611819975262
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.471
Device Lot NumberU272984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DRILL